MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50623
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Nurse opened the package and flush with water, then advanced the stent delivery system through wire guide and endoscope to bile duct desired position, during stent releasing user detected the stent cannot be deployed.User retracted the stent delivery system from endoscope and found out there is wire like material out of from the tip of delivery system.User changed to a new device with same rpn to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 15-oct-2025.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot c2257812 of zilbs-635-8-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.Observations from the lab evaluation were as follows: red safety tab in place.Handle in the pre-deployment position.Kink observed below the connector cap.Distal end of retraction sheath examined - stent strut observed to be protruding through clear section of catheter.Crinkling observed along delivery system between approx.11.5cm to 30cm from the white distal tip.Device flushes with no issue.0.035 inch wire guide unable to pass beyond kink noted below the connector cap the reported failure was observed.Three attempts were made to request answers for additional information.To date no reply has been received.If a reply is received in the future, then the file will be updated accordingly.Clarification was also requested after the lab evaluation asking if it was correct to assume that the red safety tab was put back in the returned complaint device after the attempted stent deployment but no reply has been received manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "upon removal from package, inspect the product to ensure no damage has occurred¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.As no answers to the additional information request were shared, a possible root cause is difficult to determine but could be attributed to difficult patient anatomy.It is possible that difficult patient anatomy may have caused and/or contributed to resistance during advancement and/or attempted deployment, resulting in the kink below the connector cap observed during the lab evaluation.This kinking may have led to excessive force being applied during deployment and potentially resulting in the stent strut protruding through the clear section of catheter and crinkling on the delivery system also observed during the lab evaluation.It is also possible that if the device was bent around a tight angle in the patient¿s anatomy during attempted deployment which also may also have contributed to this occurrence.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new device with same rpn to complete the procedure.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COMPLAINTS.IRELAND@COOKMEDICAL.COM
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23178831
Report Number3001845648-2025-00499
Device Sequence Number9146657
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)280117(30)1(10)C2257812
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC2257812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/19/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight58 KG